Alert archive / Mississippi / Flash Flood Warnings in 2006
Flash Flood Warning 19, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jun 23, 2006, 5:45 PM CDT for Covington County, Jones County, Mississippi. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2006, 5:45 PM CDT (22:45 UTC)
- Expired
- Jun 23, 2006, 7:15 PM CDT
- In force
- 90 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Covington County, MS, Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 94 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1924 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KJAN 232245 FFWJAN MSC031-067-240015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 545 PM CDT FRI JUN 23 2006 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI THIS INCLUDES THE CITY OF COLLINS JONES COUNTY IN SOUTHEAST MISSISSIPPI THIS INCLUDES THE CITIES OF...LAUREL...ELLISVILLE * UNTIL 715 PM CDT * AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS PRODUCING TORRENTIAL RAIN OVER THE EASTERN HALF OF COVINGTON AND WESTERN JONES COUNTIES. RAINFALL OF 2 TO 4 INCHES BETWEEN 430 AND 530 PM HAS BEEN COMMON IN THE AREA FROM COLLINS TO JUST SOUTH OF LAUREL TO NEAR MYRICK. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES MAY CAUSE FLASH FLOODING OF ROADWAYS AND SMALL STREAMS...ESPECIALLY IN THE AREA BETWEEN LAUREL AND COLLINS. * THIS WARNING INCLUDES BUT IS NOT LIMITED TO...AREAS ALONG BIG CREEK AND OAKEY WOODS CREEK. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. LAT...LON 3154 8959 3155 8894 3180 8895 3178 8958 $$ AEG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 3:25 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jun 23, 3:25 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE JACKSON MS 325 PM CDT FRI JUN 23 2006 .DISCUSSION...BROAD MOISTURE CONVERGENCE AXIS HAS BECOME ESTABLISHED FROM NE LA TO SE MS WITH AID FROM REMNANT OUTFLOW BOUNDARY FROM THIS MORNINGS CONVECTION. SHOWER AND THUNDERSTORM ACTIVITY INCREASED IN THIS ZONE AND SCATTERED COVERAGE SHOULD SUFFICE FOR MUCH OF THE AREA FOR THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING. THE EXCEPTION APPEARS TO BE SOUTHWEST MS/ERN LA WHERE ANTICYCLONIC FLOW IS KEEPING A LID ON MOST CONVECTION AT THIS POINT. STEEP LAPSE RATES CONTINUE TO SUPPORT ISOLATED SEVERE TSTMS...BUT IT IS VERY DIFFICULT TRYING TO PINPOINT STORM EVOLUTION GIVE ERRATIC BOUNDARY NATURE AND LITTLE HELP FROM MODEL GUIDANCE. COMPLICATING MATTERS IS WEAK SHORTWAVE ENERGY PUSHING EAST ACROSS THE OZARKS AND TRIGGERING SHOWER/TSTMS OVER MUCH OF AR THIS AFTN. HAVE BOOSTED POPS ABOVE GUIDANCE NRN COUNTIES THIS EVNG OUT OF RESPECT FOR THIS ACTIVITY GIVEN THE POSSIBILITY THAT THE STORMS WILL ORGANIZE AND MAINTAIN SOME INTEGRITY EVEN AFTER SUNSET. THE SHEAR AXIS WILL SETTLE SOUTHWARD INTO THE FORECAST AREA SATURDAY INTO SATURDAY NIGHT...AND MORE SCATTERED SHOWER/TSTM ACTIVITY IS EXPECTED TO DEVELOP. IT DOESNT APPEAR THAT LAPSE RATES WILL BE QUITE AS IMPRESSIVE WITH 500MB TEMPS FORECAST TO INCREASE TO -7 DEG C...AND SFC TEMPS NOT EXPECTED TO BE QUITE AS HOT. STILL EXPECT A FEW STRONG THUNDERSTORMS AT LEAST GIVEN THE PRESENCE OF THE SHEAR AXIS...AND WILL GO AHEAD AND MENTION IN THE HWO. /EC/ THE UPPER TROUGH REMAINS PERCHED OVER THE REGION THROUGH THE EXTENDED PERIOD. MODELS ARE IN GENERAL AGREEMENT THAT DECENT MOISTURE WILL HANG IN OVER SOUTHEAST ZONES THROUGH SUNDAY AFTERNOON SO WILL KEEP SLIGHT CHANCE OF CONVECTION THAT AREA SUNDAY BUT CONDITIONS DRY RAPIDLY FOR FAIR WEATHER THROUGH MIDWEEK. WITH NLY FLOW AT LOWER LEVELS THROUGH WEDNESDAY AND A GENERALLY DRY AIR MASS IN PLACE...THE PRIMARY FORECAST ISSUE FOR THAT TIME PERIOD WILL BE TEMPERATURES. A COOLER SPELL IS IN STORE FOR THE ARKLAMISS AS DRIER AIR STREAMS IN. DEWPOINTS FORECAST AROUND 50 DEGREES IN MOST AREAS WEST OF THE MS RIVER MONDAY NIGHT BUT DO NOT EXPECT MAXIMUM RADIATIONAL COOLING AS SURFACE WIND WILL PERSIST AFTER DARK SUNDAY AND MONDAY. 925 MB WIND FORECAST FROM 20-30KTS MONDAY NIGHT. THE LOW LEVEL PRESSURE PATTERN BEGINS TO CHANGE WEDNESDAY NIGHT AS WEAK REMNANTS OF THE SURFACE TROUGH LIFT NWD INTO THE AREA. THE LOW LEVEL FETCH BECOMES MORE SWLY THURSDAY INCREASING MOISTURE ACROSS THE AREA. WILL KEEP MENTION OF SLIGHT CHANCE POPS THURSDAY AFTERNOON DUE TO THE PRESENCE OF THE WEAK LOW LEVEL TROUGH AND ASSOCIATED REGION OF CONVERGENCE. WILL FOLLOW MOS POPS FOR NOW WITH SLIGHTLY HIGHER POPS SRN ZONES FOR FRIDAY AS MOISTURE CONTINUES TO POOL OVER THE AREA. /03/ && .AVIATION...VFR CONDITIONS SHOULD PREVAIL FOR MOST PART. AFTN/EVNG TSTM COVERAGE IS A LOW CONFIDENCE FORECAST...ALL AVIATION INTERESTS IN CENTRAL MS/NE LA/SE AR SHOULD BE PREPARED FOR AT LEAST ISOLATED TSTM COVERAGE THROUGH SATURDAY. PATCHY RADIATION FOG MAY BRING VSBYS DOWN TO MVFR LATE TONIGHT. /EC/ && JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM: EC LONG TERM: 03
Hazardous weather outlook, Jun 23, 2:49 PM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 249 PM CDT FRI JUN 23 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 241949- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 249 PM CDT FRI JUN 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SATURDAY... ...THUNDERSTORMS... ISOLATED STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED LATE THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. A VERY HOT AND UNSTABLE AIRMASS EXISTS OVER THE OUTLOOK AREA THIS AFTERNOON...WITH A WEAK BOUNDARY EXTENDING FROM SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA THROUGH CENTRAL MISSISSIPPI. THE BOUNDARY IS SERVING AS A FOCUS FOR SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT THIS AFTERNOON...AND SOME OF THE STORMS WILL BRIEFLY BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 60 MPH AND LARGE HAIL TO THE SIZE OF QUARTERS. THIS ACTIVITY WILL CONTINUE INTO THE EARLY EVENING BEFORE DISSIPATING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN SATURDAY. THE ATMOSPHERE WILL BECOME VERY UNSTABLE ONCE AGAIN...AND ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL ONCE AGAIN BE A POSSIBILITY...ESPECIALLY ALONG AND SOUTHEAST OF THE NATCHEZ TRACE PARKWAY SATURDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATE THIS AFTERNOON AND EARLY EVENING...AND POSSIBLY AGAIN SATURDAY. OTHERWISE...ACTIVATION SHOULD NOT BE NEEDED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 23, 3:38 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
338 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 4 N WALNUT GROVE 32.66N 89.46W
06/23/2006 LEAKE MS EMERGENCY MNGR
FEW TREES DOWN ACROSS A ROAD.
&&
GERARDLocal storm report, Jun 23, 3:57 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
357 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 2 NW ENTERPRISE 32.20N 88.84W
06/23/2006 E0.75 INCH CLARKE MS PUBLIC
REPORTED BY CONVENIENCE STORE.
&&
GERARDLocal storm report, Jun 23, 4:18 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
418 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 8 S CARTHAGE 32.63N 89.53W
06/23/2006 LEAKE MS EMERGENCY MNGR
TREE REPORTED DOWN, BLOCKING HWY 487 WEST.
&&
JFAIRLYLocal storm report, Jun 23, 4:20 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
420 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 3 N WALNUT GROVE 32.64N 89.46W
06/23/2006 LEAKE MS EMERGENCY MNGR
TREE REPORTED DOWN 3 MILES NORTH OF WALNUT GROVE.
&&
JFAIRLYLocal storm report, Jun 23, 4:37 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
437 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG HATTIESBURG 31.31N 89.31W
06/23/2006 FORREST MS EMERGENCY MNGR
TREES AND POWER LINES DOWN IN HATTIESBURG.
&&
JFAIRLYLocal storm report, Jun 23, 5:15 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
515 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 5 N LAUREL 31.77N 89.14W
06/23/2006 JONES MS EMERGENCY MNGR
TREES DOWN ACROSS SHARON ROAD
0445 PM TSTM WND DMG 5 SW LAUREL 31.64N 89.20W
06/23/2006 JONES MS EMERGENCY MNGR
NUMEROUS TREES DOWN BETWEEN LAUREL AND ELLISVILLE.
0445 PM HAIL LAUREL 31.69N 89.14W
06/23/2006 E0.50 INCH JONES MS EMERGENCY MNGR
PEA TO MARBLE SIZED HAIL AT LAUREL JONES EOC.
&&
GERARDThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 2:24 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 36 min |
| Jun 23, 3:04 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 41 min |
| Jun 23, 3:32 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 28 min |
| Jun 23, 3:36 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 39 min |
| Jun 23, 3:56 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 49 min |
| Jun 23, 4:18 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Jones | 42 min |
| Jun 23, 5:05 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones | 40 min |
| Jun 23, 5:35 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 40 min |
| Jun 23, 5:56 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 22 min |
| Jun 23, 6:19 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 26 min |
| Jun 23, 6:36 PM CDT | Severe Thunderstorm Warning | JAN | Warren | 24 min |
Nearby
Flash Flood Warnings in Mississippi, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.